Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 231, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2005, 7:47 PM CDT for Haskell County, Latimer County, Pushmataha County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 7:47 PM CDT (00:47 UTC)
- Expired
- Jun 13, 2005, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140048
SVRTSA
OKC061-077-127-140145-
/O.NEW.KTSA.SV.W.0231.050614T0047Z-050614T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 845 PM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES WEST OF ENTERPRISE TO 7 MILES WEST OF HIGGINS TO 27 MILES
WEST OF STANLEY...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ENTERPRISE...
HIGGINS...WILBURTON...DAMON...WHITEFIELD...KINTA...VETERANS
COLONY...STIGLER...YANUSH...LEQUIRE...RED OAK...BENGAL...STANLEY...
ALBION...KIAMICHI...TUSKAHOMA...NASHOBA...CLAYTON...KEOTA...MC
CURTAIN AND MCCURTAIN.
WINDS OF 72 MPH WERE REPORTED WITH THIS STORM NEAR MCALESTER. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3450 9568 3450 9568 3459 9565 3460 9551
3503 9550 3504 9535 3516 9535 3517 9545
3531 9545 3532 9538 3527 9522 3533 9518
3533 9484 3521 9488 3521 9493 3508 9493
3488 9500 3486 9505 3467 9505 3437 9512
$$2 follow-up statements
000
WWUS54 KTSA 140108
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT MON JUN 13 2005
OKC061-077-127-140145-
/O.CON.KTSA.SV.W.0231.000000T0000Z-050614T0145Z/
HASKELL OK-LATIMER OK-PUSHMATAHA OK-
808 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
PUSHMATAHA...LATIMER AND HASKELL COUNTIES...
AT 805 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4
MILES EAST OF ENTERPRISE TO 2 MILES EAST OF DAMON TO 3 MILES
NORTHEAST OF SARDIS TO 8 MILES NORTHWEST OF STANLEY...MOVING EAST AT
35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINTA...
YANUSH...PANOLA...WHITEFIELD...STANLEY...LEQUIRE...STIGLER...RED
OAK...CLAYTON...BENGAL...TUSKAHOMA...KIAMICHI...KANIMA...ALBION...MC
CURTAIN...MCCURTAIN...NASHOBA AND KEOTA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3450 9568 3450 9568 3459 9565 3460 9551
3503 9550 3504 9535 3516 9535 3517 9545
3531 9545 3532 9538 3527 9522 3533 9518
3533 9484 3521 9488 3521 9493 3508 9493
3488 9500 3486 9505 3467 9505 3437 9512
$$000
WWUS54 KTSA 140143
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT MON JUN 13 2005
OKC061-077-127-140154-
/O.EXP.KTSA.SV.W.0231.000000T0000Z-050614T0145Z/
HASKELL OK-LATIMER OK-PUSHMATAHA OK-
844 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA...LATIMER AND
HASKELL COUNTIES EXPIRES AT 845 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3450 9568 3450 9568 3459 9565 3460 9551
3503 9550 3504 9535 3516 9535 3517 9545
3531 9545 3532 9538 3527 9522 3533 9518
3533 9484 3521 9488 3521 9493 3508 9493
3488 9500 3486 9505 3467 9505 3437 9512
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:03 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 13, 7:03 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 703 PM CDT MON JUN 13 2005 .MESOSCALE UPDATE... THE LARGE SEVERE THUNDERSTORM APPROACHING NORTHWEST PITTSBURG COUNTY IS AN EMBEDDED HP SUPERCELL. WEAK LOW-LEVEL FLOW AND MARGINAL DEEP LAYER SHEAR ARE LIMITING A TORNADO POTENTIAL WITH THE STORM...HOWEVER LARGE HAIL AND AN ENHANCED WIND DAMAGE POTENTIAL WILL EXIST WITH THE STORM AS IT MOVES INTO PITTSBURG COUNTY AND SKIRTS MCINTOSH COUNTY. BECAUSE OF THE POTENTIAL FOR STRONG OUTFLOW SPREADING FROM THE STORM WE INCLUDED MCINTOSH COUNTY IN THE WARNING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 13, 6:23 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT MON JUN 13 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
623 PM CDT MON JUN 13 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTH OF A LINE FROM JOPLIN TO STROUD AND NORTH OF
A LINE FROM MCALESTER TO ST. PAUL.
ONSET...NOW...ENDING BY 11PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...NOW...ENDING BY 1AM.
AREA AT GREATEST RISK...SOUTH OF A LINE FROM JOPLIN TO STROUD
AND NORTH OF A LINE FROM MCALESTER TO ST.PAUL.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS. A FEW OF THE CELLS WILL BE SEVERE. WIND FIELDS ALOFT
WILL SUPPORT A SUPERCELL MODE ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS. ELSEWHERE THE WINDS ALOFT WILL RESULT IN A MIXED
MODE OF MOSTLY MULTI-CELL LINES OR CLUSTERS...WITH AN EMBEDDED SUPERCELL
POSSIBLE. WEAK LOW-LEVEL WINDS ACROSS THE AREA SHOULD LIMIT TORNADO
POTENTIAL. HOWEVER...THE POTENTIAL FOR SIGNIFICANT DOWNBURSTS WILL
EXIST THIS EVENING. THE ACTIVITY SHOULD BEGING TO DIMINISH BY LATE EVENING
AS THE MAIN UPPER SYSTEM LIFTS AWAY FROM THE AREA. THE EXCEPTION WOULD
BE IF A MESOSCALE CONVECTIVE SYSTEM CAN DEVELOP. WE WILL MONITOR
FOR THAT POSSIBILITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE RISK AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRIER AIR BEHIND THE COLD FRONT WILL PUSH THUNDERSTORM ACTIVITY TO THE
SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY. NORTHWEST
FLOW WITH POSSIBLE MCS DEVELOPMENT WILL RETURN A CHANCE OF THUNDERSTORMS
FOR THE ENTIRE FORECAST AREA FOR THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jun 13, 2:09 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 10 W HOMINY 36.41N 96.57W
06/12/2005 0.75 INCH OSAGE OK PUBLIC
&&
SAALocal storm report, Jun 13, 2:55 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND DMG CATOOSA 36.19N 95.75W
06/12/2005 ROGERS OK COUNTY OFFICIAL
LARGE TREE LIMB BLOWN DOWN ACROSS ROAD.
&&
SAASpecial weather statement, Jun 13, 5:40 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT MON JUN 13 2005
ARZ001-132345-
BENTON AR-
540 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF SILOAM SPRINGS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...MILLER...HILL TOP...BENTONVILLE...
SILOAM SPRINGS...ROGERS...LOWELL...GENTRY...GRAVETTE...PEA RIDGE...
LAKE FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CAVE SPRINGS...MONTE NE...CHEROKEE CITY...VAUGHN...LARUE...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD AND BEAVER LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 13, 6:24 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 NE PRYOR 36.34N 95.28W
06/13/2005 1.00 INCH MAYES OK PUBLIC
&&
JDSLocal storm report, Jun 13, 6:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S PRYOR 36.24N 95.32W
06/13/2005 1.00 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Jun 13, 6:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL PRYOR 36.31N 95.32W
06/13/2005 1.00 INCH MAYES OK EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 61 min |
| Jun 13, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| Jun 13, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Jun 13, 8:32 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 50 min |
| Jun 13, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.